PETER AMADIO JR., M.D.; DOYLE M. CUMMINGS, Pharm.D.; LARRY DASHOW
This content is PDF only. Please click on the PDF icon to access.
To the editor: A recent article by West and colleagues (1) described quinidine-induced lupus erythematosus. We report the cases of two patients who developed a lupus-like syndrome while receiving procainamide (Procan SR; Parke-Davis, Morris Plains, New Jersey). The syndrome resolved clinically on discontinuation of the drug but later recurred on quinidine therapy.
A 78-year-old white woman with a history of degenerative joint disease and arteriosclerotic cardiovascular disease developed chest pain and had trigeminy on electrocardiography. The patient was hospitalized and the arrhythmia was controlled with procainamide therapy. The patient was discharged on a regimen of propranolol, 40 mg every 12
AMADIO P, CUMMINGS DM, DASHOW L. Procainamide, Quinidine, and Lupus Erythematosus. Ann Intern Med. 1985;102:419. doi: https://doi.org/10.7326/0003-4819-102-3-419_2
Download citation file:
Published: Ann Intern Med. 1985;102(3):419.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use